Alert archive / Illinois / Severe Thunderstorm Warnings in 2026
Severe Thunderstorm Warning 2, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jan 8, 2026, 8:04 PM CST for Bond County, Fayette County, Montgomery County, Illinois. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 8, 2026, 8:04 PM CST (02:04 UTC)
- Expired
- Jan 8, 2026, 8:31 PM CST
- In force
- 27 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.0 in
- Wind
- 60.0 mph
Counties Bond County, IL, Fayette County, IL, Montgomery County, IL
The radar
The Lincoln radar (KILX), 115 km from the middle of the area, began a volume at 02:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 2.1 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 567 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 703 m²/s²
- 0-3 km storm-relative helicity
- 843 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
786
WUUS53 KLSX 090204
SVRLSX
ILC005-051-135-090245-
/O.NEW.KLSX.SV.W.0002.260109T0204Z-260109T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
804 PM CST Thu Jan 8 2026
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Northeastern Bond County in south central Illinois...
Northwestern Fayette County in south central Illinois...
Southeastern Montgomery County in south central Illinois...
* Until 845 PM CST.
* At 804 PM CST, a severe thunderstorm was located near Van
Burensburg, or 12 miles southeast of Hillsboro, moving northeast at
60 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* This severe thunderstorm will be near...
Van Burensburg and Coffeen around 805 PM CST. Ramsey around 815 PM
CST.
Other locations impacted by the severe thunderstorm include Fillmore,
Chapman, Bingham and Bayle City.
This includes the following State Parks...
Ramsey Lake State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter inside a well-built structure and stay away from
windows. This storm is capable of producing damaging winds.
Tornadoes can develop quickly from severe thunderstorms. Seek shelter
immediately in an interior room on the lowest floor of a well-built
structure.
&&
LAT...LON 3903 8944 3911 8946 3919 8933 3913 8929
3922 8913 3922 8881 3919 8881 3895 8942
TIME...MOT...LOC 0203Z 231DEG 49KT 3908 8931
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Jaja2 follow-up statements
372
WWUS53 KLSX 090218
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
818 PM CST Thu Jan 8 2026
ILC005-090228-
/O.CAN.KLSX.SV.W.0002.000000T0000Z-260109T0245Z/
Bond IL-
818 PM CST Thu Jan 8 2026
...SEVERE THUNDERSTORM WARNING IS CANCELLED FOR NORTHEASTERN BOND
COUNTY...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
&&
LAT...LON 3903 8933 3913 8929 3922 8913 3922 8890
3903 8925
TIME...MOT...LOC 0204Z 231DEG 49KT 3909 8929
$$
ILC051-135-090245-
/O.CON.KLSX.SV.W.0002.000000T0000Z-260109T0245Z/
Fayette IL-Montgomery IL-
818 PM CST Thu Jan 8 2026
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CST FOR
NORTHWESTERN FAYETTE AND SOUTHEASTERN MONTGOMERY COUNTIES IN SOUTH
CENTRAL ILLINOIS...
At 818 PM CST, a severe thunderstorm was located near Ramsey, or 12
miles southeast of Nokomis, moving northeast at 60 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
This severe thunderstorm will be near...
Ramsey around 820 PM CST.
This includes the following State Parks...
Ramsey Lake State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter inside a well-built structure and stay away from
windows. This storm is capable of producing damaging winds.
Tornadoes can develop quickly from severe thunderstorms. Seek shelter
immediately in an interior room on the lowest floor of a well-built
structure.
&&
LAT...LON 3903 8933 3913 8929 3922 8913 3922 8890
3903 8925
TIME...MOT...LOC 0204Z 231DEG 49KT 3909 8929
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Jaja568
WWUS53 KLSX 090231
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
831 PM CST Thu Jan 8 2026
ILC051-135-090241-
/O.CAN.KLSX.SV.W.0002.000000T0000Z-260109T0245Z/
Fayette IL-Montgomery IL-
831 PM CST Thu Jan 8 2026
...SEVERE THUNDERSTORM WARNING IS CANCELLED FOR NORTHWESTERN FAYETTE
AND SOUTHEASTERN MONTGOMERY COUNTIES IN SOUTH CENTRAL ILLINOIS...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
&&
LAT...LON 3903 8933 3913 8929 3922 8913 3922 8890
3903 8925
TIME...MOT...LOC 0218Z 231DEG 49KT 3921 8909
$$
JajaWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 8, 5:33 PM CST, 2 hours 31 minutes earlier. Its key messages:
- There remains a limited potential for a brief tornado or two across mainly areas along and south of I-70 late this afternoon through the evening, but confidence is low overall. Sporadic damaging wind gusts are also possible.
- Some some light rain may change over to snow briefly late Friday night through Saturday morning across northeast/central Missouri, confidence remains low that impactful accumulations will occur.
- A sharp cooldown is expected this weekend, along with brisk west winds.
Area forecast discussion, Jan 8, 5:33 PM CST, 2 hours 31 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 533 PM CST Thu Jan 8 2026 .KEY MESSAGES... - There remains a limited potential for a brief tornado or two across mainly areas along and south of I-70 late this afternoon through the evening, but confidence is low overall. Sporadic damaging wind gusts are also possible. - Some some light rain may change over to snow briefly late Friday night through Saturday morning across northeast/central Missouri, confidence remains low that impactful accumulations will occur. - A sharp cooldown is expected this weekend, along with brisk west winds. && .SHORT TERM... (Through Late Friday Afternoon) Issued at 128 PM CST Thu Jan 8 2026 The most pressing item of concern within this forecast period continues to be the potential for isolated severe showers/thunderstorms this afternoon through the evening, as there remains a limited potential for brief tornadoes and/or occasional damaging wind gusts. The bulk of this discussion will focus on today's threat, with a shorter section focusing on the limited potential for light snow accumulations tomorrow night and Saturday morning. As of 1 PM, all eyes are on the approach of a round of widespread showers and a few sporadic thunderstorms, which is now encroaching upon central Missouri. This activity is remnant from much more robust convection that produced severe weather across central Oklahoma earlier this morning, including a couple of likely tornadoes. Fortunately, waning instability later in the morning has caused this activity to gradually weaken, with a significant drop in lightning activity and only a few stronger line segments moving through the Springfield, MO area. However, mesoanalysis and high resolution model guidance continues to suggest that a strong low level jet will rapidly transport a warm and moisture-rich airmass northeastward into our area this afternoon and evening. This trend has resulted in a slight increase in instability projections in high resolution model guidance over the past several runs this morning, and while the amounts are still marginal (250-750 J/kg MLCAPE) and mid-level lapse rates remain poor thanks to some mid level subsidence, this is just enough instability to be a concern for severe thunderstorms within this very strongly sheared environment (55-70 kt effective bulk shear). Meanwhile, we will also need to keep an eye on the potential for clearing clouds and a resulting instability boost, although this seems unlikely to occur ahead of the current shower activity in our area, and moreso to our west and possibly into Central Missouri later in the afternoon and early evening. More on that later. In any case, while our confidence remains relatively low that we will get strong enough updrafts that are able to adequately tap into the ample low level shear and helicity, there remains a concern for a tornado or two associated with one or more QLCS's or low-topped supercells across parts of our area from roughly 3 PM through 9 PM, and possibly even a couple hours later if the strong warm/moist advection persists. This also remains most likely across southeast Missouri and southwest Illinois, but it wouldn't be a complete shock to see this as far north as the I-70 corridor and STL metro area. The primary driver of this is the abundant low-level shear (50-65kt 0-3km / 40-50kt 0-1km shear) and long, curved hodographs, which will be more than sufficient for tornadoes if the resulting helicity can be adequately stretched. Isolated damaging wind gusts also remain possible, along with perhaps some small hail (less than 1/2 inch). While the forward speed of this activity is likely to slow as it becomes aligned more parallel to the mean flow, most of the initial activity will exit the area to the east before midnight. Just behind this initial activity, we will also need to watch for a potential secondary development late in the evening, particularly if stratus clears soon to our northwest and we can get a bit of extra heating. CAMS have hinted at this to varying degrees, with some developing robust convection just behind this initial line. However, most suggest that this later activity would be weaker and within a more stable, and less strongly sheared environment, so our confidence is very low that it would pose a significant threat. Finally, the cold front will slowly move southeast through the night, and aside from a few straggling showers along the boundary itself it should put an end to the bulk of our precipitation. Meanwhile, gusty southerly winds during the day (15-25 mph with gusts to 35) will veer to the west as the boundary moves through, but likely will remain elevated through the night before turning to the northwest and weakening considerably by tomorrow morning. Dry conditions remain most likely tomorrow, with much cooler temperatures in all areas aside from our far southeast in the vicinity of the stalled front. BRC && .LONG TERM... (Friday night through Next Thursday) Issued at 128 PM CST Thu Jan 8 2026 Overnight Friday, attention turns to the next approaching system, which is more accurately described as the merger of two separate systems - both a southern stream and northern stream shortwave - into a larger trough. While the bulk of the resulting impacts from such a dynamic evolution are likely to occur to our northeast across the Great Lakes area, we do catch the early stages of this merger, and we still expect a round of light, frontogenetically driven precipitation to move through our area late Friday night through Saturday. While latest model guidance has shifted the precipitation slightly farther south, it has not done so with temperatures, so our expected impacts remain relatively unchanged, and generally minor. Surface temperatures for our area remain a bit on the warm side, and so while we will likely see a changeover to snow for a brief period in parts of our area Saturday morning, the chance for impactful accumulations on roadways remains quite low. 90th percentile amounts (worst case) in0 ensemble guidance are only up to about 1/2 inch, which is in line with previous forecasts. It should also be noted that some of the higher-end forcing parameters (notably 500-700mb omega) have reduced slightly, reducing our confidence in brief, rate- driven accumulations, even though there are a few soundings in deterministic models that maintain a saturated dendritic growth zone for a brief period. Otherwise, the primary story over the weekend remains the drop in temperatures, which remains on track with afternoon highs generally in the 30s to low 40s. Sunday also remains the coldest day of the weekend. Breezy west winds will add a bit of bite to those values also, although much of this will occur Saturday through Sunday morning before weakening Sunday afternoon. Temperatures remain likely to warm again briefly Monday and Tuesday, with another cooling trend expected Wednesday onward. There are some hints of light precipitation with a passing clipper system Wednesday, but little can be said about its potential impact at this stage. BRC && .AVIATION... (For the 00z TAFs through 00z Friday Evening) Issued at 518 PM CST Thu Jan 8 2026 The line of showers extending from west central Illinois through eastern Missouri will move through the St. Louis metro TAFs through 02Z bringing IFR conditions. There is a low chance of thunderstorms with this line. A cold front will move through UIN/COU/JEF between 03-08Z bringing a chance (PROB30) of showers. Low clouds will move in behind this front that will bring MVFR ceilings beginning at 03Z at UIN, and 04Z at COU/JEF, and 09Z at the St. Louis area terminals. There will also be IFR ceilings late tonight and early Friday. Winds will gust up to 25 knots through tonight before decreasing on Friday. Britt && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Jan 8, 1:57 PM CST, 6 hours 7 minutes before
Hazardous Weather Outlook National Weather Service St Louis MO 157 PM CST Thu Jan 8 2026 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-092000- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 157 PM CST Thu Jan 8 2026 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...This afternoon and tonight. There is a low chance for thunderstorms late this afternoon and tonight. A storm or two may become strong to severe, capable of brief tornadoes and damaging wind gusts. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 19
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 8, 7:40 PM CST | Severe Thunderstorm Warning | LSX | Fayette, Montgomery | 39 min |
| Jan 8, 9:42 PM CST | Severe Thunderstorm Warning | LSX | Clinton, Randolph, Saint Clair, Washington | 35 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2026Every severe thunderstorm warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.